Doctors diagnose Hogwart's headaches

The runaway success of the latest Harry Potter book may have triggered an unintended side effect.

    Reading about the young wizard can cause a headache

    A Washington doctor says he has seen three children complain of headaches caused by the physical stress of rummaging through the 870-page epic.

    Call them Hogwart's headaches, named after the wizard school that Harry attends.

    Dr Howard Bennett of George Washington University Medical Centre wrote in a letter to this week's New England Journal of Medicine that the three children, aged 8 to 10, experienced dull headache for two or three days.

    Each had spent many hours reading "Harry Potter and the Order of the Phoenix."

    After ruling out other potential causes, Bennett told his patients to give their eyes a rest.

    Remedy

    "The obvious cure for this malady –that is, taking a break from reading- was rejected by two of the patients," Bennett said, adding that the children took acetaminophen instead.

    In each case, the headache went away only after the patients finished the sensational bestseller.

    Bennett has predicted an epidemic of Hogwarts as Harry Potter's creator JK Rowling contemplates two more tomes.

    SOURCE: Reuters


    YOU MIGHT ALSO LIKE

    'Money can't buy us': Mapping Canada's oil pipeline battle

    'Money can't buy us': Mapping Canada's oil pipeline battle

    We travel more than 2,000km and visit communities along the route of the oil pipeline that cuts across Indigenous land.

    Women under ISIL: The wives

    Women under ISIL: The wives

    Women married to ISIL fighters share accounts of being made to watch executions and strap explosives to other women.

    Diplomats for sale: How an ambassadorship was bought and lost

    Diplomats for sale: How an ambassadorship was bought and lost

    The story of Ali Reza Monfared, the Iranian who tried to buy diplomatic immunity after embezzling millions of dollars.